Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Birmingham, AL

March 1, 2016Talladega County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 1, 2016, 6:12 PM CST for Talladega County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2016, 6:12 PM CST (00:12 UTC)
Expired
Mar 1, 2016, 7:00 PM CST
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Talladega County, AL

The radar

The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 6:42 PM CSTTORNADO 03 Nne Stewartville, ALTORNADO TOUCHED DOWN ALONG SETTLEMENT ROAD TO THE EAST OF THE OLD ROCK HOUSE. IT MOVED NORTHEAST TO NEAR CHERRY AND HEFLIN LANES THEN TURNED TO THE EAST AND TRACKED PARALLEL TO COUNTY ROAD 511. MOST CONCENTRATED DAMAGE OCCURRED IN THE VALLEY JUST WEST OF OVERB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 5:25 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WUUS54 KBMX 020012
SVRBMX
ALC121-020100-
/O.NEW.KBMX.SV.W.0012.160302T0012Z-160302T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CST TUE MAR 1 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 700 PM CST

* AT 611 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  COLUMBIANA...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA SPRINGS...
  FAYETTEVILLE...SYCAMORE...LAY LAKE...CEDAR CREEK...OVERBROOK...
  MIGNON...GANTTS QUARRY...SYLACAUGA MUNICIPAL AIRPORT AND VARNONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3319 8612 3320 8617 3310 8618 3310 8649
      3313 8646 3315 8648 3318 8650 3320 8649
      3320 8646 3324 8646 3324 8644 3326 8642
      3328 8643 3327 8640 3329 8636 3331 8636
      3329 8612
TIME...MOT...LOC 0011Z 270DEG 47KT 3323 8656 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
3 follow-up statements
393 
WWUS54 KBMX 020031
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CST TUE MAR 1 2016

ALC121-020100-
/O.CON.KBMX.SV.W.0012.000000T0000Z-160302T0100Z/
TALLADEGA AL-
631 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHWESTERN TALLADEGA COUNTY...

AT 630 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER SYLACAUGA...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...TALLADEGA SPRINGS...FAYETTEVILLE...
SYCAMORE...MIGNON...OVERBROOK...GANTTS QUARRY...SYLACAUGA MUNICIPAL
AIRPORT AND VARNONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3310 8647 3328 8637 3326 8612 3319 8612
      3320 8617 3310 8618
TIME...MOT...LOC 0030Z 278DEG 42KT 3318 8630 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
319 
WWUS54 KBMX 020037
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CST TUE MAR 1 2016

ALC121-020100-
/O.CON.KBMX.SV.W.0012.000000T0000Z-160302T0100Z/
TALLADEGA AL-
637 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTH CENTRAL TALLADEGA COUNTY...

AT 637 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SYLACAUGA TO NEAR STRICKLAND CROSSROADS...MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...SYCAMORE...MIGNON...OVERBROOK...GANTTS QUARRY AND
SYLACAUGA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3310 8641 3326 8625 3325 8612 3319 8612
      3320 8617 3310 8618
TIME...MOT...LOC 0037Z 284DEG 36KT 3320 8623 3309 8634 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
200 
WWUS54 KBMX 020053
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CST TUE MAR 1 2016

ALC121-020102-
/O.EXP.KBMX.SV.W.0012.000000T0000Z-160302T0100Z/
TALLADEGA AL-
653 PM CST TUE MAR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLADEGA COUNTY
WILL EXPIRE AT 700 PM CST...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FOR
EAST CENTRAL ALABAMA.

LAT...LON 3310 8641 3326 8625 3325 8612 3319 8612
      3320 8617 3310 8618
TIME...MOT...LOC 0051Z 270DEG 47KT 3320 8623 3309 8634 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:30 PM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 1, 12:30 PM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CST TUE MAR 1 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

AS EXPECTED...THE CURRENT CONVECTIVE LINE OVER NW ALABAMA IS
RUNNING OUT OF STEAM PROBABLY FOR TWO REASONS...THE INSTABILITY
AHEAD OF IT IS MARGINAL AT BEST AND THE LIFT IS MEAGER AS THE LINE
OUTRUNS THE ACTUAL FRONT.  HOWEVER...IN THINKING AHEAD FOR LATER
THIS AFTERNOON AND EVENING...LAPSE RATES WILL CONTINUE TO STEEPEN AS
LOW LEVEL HEATING AND THE HIGHER SUN ANGLE WILL ALLOW FOR SOME
MODERATE SURFACE WARMING.  WE ARE ALREADY SEEING A LOT OF BREAKS IN
THE VISIBLE SATELLITE.  MORE IMPORTANTLY THOUGH IS THE COOLING
ALOFT. IT IS ALREADY AROUND -16C AT 500MB WHICH IS COLD FOR
ALABAMA...AND THERE IS SOME CAA WITH WESTERLY WINDS BLOWING IN AHEAD
OF THE CONVERGENCE BANDS.  FEELINGS ARE THAT THE MODELS MAY ACTUALLY
BE UNDERPERFORMING ON THE INSTABILITY OR POTENTIAL INSTABILITY
ACROSS MUCH OF THE I20...SOUTHWARD CORRIDOR.  SHEAR AND LIFT
CONTINUE TO HAVE SOME QUESTION MARKS.  THE DEEP LAYER SHEAR IS MORE
THAN SUFFICIENT WITH 0-6KM MAGNITUDES >60KTS...BUT THE LOW LEVEL
TURNING LOOKS VEERED AROUND TO THE SOUTHWEST.  THE DEEP LAYER
DIRECTIONAL COMPONENT LOOKS TO BE VEERED ENOUGH COMPARED TO FRONT TO
FORM CELLULAR CONVECTION ONCE THE LIFT AND INSTABILITY BECOME
SUFFICIENT.

ADDING IT ALL TOGETHER...CELLULAR CONVECTION WILL BE LIKELY IN THE
CONFLUENCE BANDS MOVING UP FROM THE SOUTHWEST LATER TODAY.
SUPERCELLS WILL ALSO BE IN THE CARDS WITH THE HIGHER 0-6KM SHEAR
VECTOR SPEED AND ORIENTATION.  HOWEVER...THE LIKELIHOOD OF TORNADO
FORMATION SEEMS TO BE TRENDING DOWNWARD OR WEAKER WITH TIME AS THE
SURFACE WINDS VEER AND MORE UNIDIRECTIONAL FLOW SETS UP AT LOW
LEVELS.  WE WILL LEAVE THE POSSIBILITY OF AN ISOLATED TORNADO OR
TWO...BUT IT WOULD TAKE AN INORDINATE AMOUNT OF INSTABILITY WITH THE
REDUCTION IN LOW LEVEL WIND SHEAR. STRAIGHT-LINE WIND AND ESPECIALLY
HAIL THREATS WILL BE ON THE INCREASE AS WE BECOME COOLER ALOFT AND
MID LEVEL LAPSE RATES CONTINUE TO STEEPEN AS THE EVENT UNFOLDS.

A 21Z SOUNDING IS PLANNED TO CONFIRM OR REJECT THIS ANALYSIS.

17/KLAWS

&&

.AVIATION...
18Z TAF DISCUSSION.

SCATTERED TO BROKEN 2000-2500FT DECK CAUSING CIGS TO BOUNCE BETWEEN
MVFR AND VFR AT MID DAY. A LINE OF TS WILL MOVE INTO WEST CENTRAL
ALABAMA OVER THE NEXT HOUR...GRADUALLY LIFTING NORTHEASTWARD. THE
SOUTHERN EXTENT OF THE LINE WILL LIKELY SKIRT TCL AND BHM...AND WITH
A LOWER CONFIDENCE...EET...ASN..AND ANB...THROUGH MID AFTERNOON.
HAVE INCLUDED SHRA AND VCTS AT NORTHERN TERMINALS TO ACCOUNT FOR
THIS. AS THE LINE PASSES...WINDS WILL REMAIN GUSTY AT TIMES FROM THE
SOUTHWEST.

ADDITIONAL TS DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING
ALONG THE LINGERING FRONTAL BOUNDARY...WHICH WILL PUSH ACROSS THE
AREA AFFECTING ALL TERMINALS WITH 2-3 HOURS OF TSRA. EXPECT
REDUCTIONS IN VIS AND WIND GUSTS WITH ANY TS. WILL INCLUDE GUSTS OF
25KTS...BUT STRONGER STORMS WILL PRODUCE HIGHER GUSTS. BEHIND THE
EXITING LINE OF STORMS...WINDS WILL SHIFT TO THE NORTHWEST REMAINING
AT 10KTS OVERNIGHT WITH MVFR CIGS.

14

&&

.FIRE WEATHER...

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS CENTRAL ALABAMA THIS
AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. COLDER
AND DRIER CONDITIONS WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL
BRING RAIN INTO THE AREA ON THURSDAY...WITH ISOLATED THUNDERSTORMS.
COLDER CONDITIONS AGAIN ON FRIDAY WITH A WARM-UP HEADING INTO THE
WEEKEND. PATCHY FROST POSSIBLE THURSDAY MORNING AND AGAIN
SATURDAY MORNING.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 1, 12:19 PM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 PM CST TUE MAR 1 2016

ALZ011>015-017>050-022130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1219 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA
FROM THROUGH 11 PM. THE THREAT AREA IS EXPECTED TO BE NORTH OF A
LINE FROM TROY TO AUBURN. THE MAIN THREATS WILL BE DAMAGING WINDS
UP TO 70 MPH AND HAIL UP TO QUARTER SIZE...BUT A BRIEF TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Mar 1, 4:34 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CST TUE MAR 1 2016

ALZ013-022-023-012315-
PICKENS AL-TUSCALOOSA AL-FAYETTE AL-
434 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS...SOUTHERN
FAYETTE AND NORTHWESTERN TUSCALOOSA COUNTIES UNTIL 515 PM CST...

AT 434 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELK TO 6 MILES NORTH
OF GORDO TO NEAR PICKENSVILLE...AND MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN TUSCALOOSA...NORTHPORT...GORDO...REFORM...CARROLLTON...
HOLT...BERRY...COKER...BULL CITY...BOLEY SPRINGS...BANKHEAD LOCK AND
DAM...TUSCALOOSA REGIONAL AIRPORT...BINION CREEK LANDING...
SAMANTHA...ASHCRAFT CORNER...LAKE LURLEEN STATE PARK...TIERCE PATTTON
BRIDGE...FAYETTE COUNTY PUBLIC LAKE...WINDHAM SPRINGS AND FLATWOODS.

LAT...LON 3343 8799 3353 8796 3353 8795 3365 8792
      3367 8742 3360 8742 3359 8732 3352 8732
      3351 8726 3350 8729 3348 8729 3349 8733
      3347 8734 3344 8731 3344 8729 3342 8725
      3337 8726 3321 8752 3329 8830 3330 8830
TIME...MOT...LOC 2234Z 273DEG 45KT 3361 8786 3341 8789 3327 8820

87/GRANTHAM
Special weather statement, Mar 1, 4:55 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CST TUE MAR 1 2016

ALZ024-012345-
JEFFERSON AL-
455 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 545 PM
CST...

AT 455 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNWELL TO NEAR WEST
JEFFERSON TO 8 MILES SOUTH OF GORGAS STEAM PLANT...AND MOVING EAST AT
45 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
TARRANT...MIDFIELD...ADAMSVILLE...WARRIOR AND KIMBERLY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 256 AND 281.
 INTERSTATE 459 BETWEEN MILE MARKERS 23 AND 33.
 INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
 INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.

LAT...LON 3377 8665 3376 8654 3366 8653 3362 8655
      3356 8655 3355 8652 3353 8652 3351 8657
      3347 8661 3347 8667 3344 8670 3352 8726
      3355 8719 3358 8720 3361 8718 3363 8710
      3366 8709 3366 8706 3379 8700 3382 8672
TIME...MOT...LOC 2255Z 270DEG 40KT 3371 8710 3363 8711 3354 8725

87/GRANTHAM
Special weather statement, Mar 1, 5:17 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
517 PM CST TUE MAR 1 2016

ALZ023-024-020000-
TUSCALOOSA AL-JEFFERSON AL-
517 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TUSCALOOSA AND
SOUTHERN JEFFERSON COUNTIES UNTIL 600 PM CST...

AT 517 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAK GROVE TO DEERLICK
CREEK CAMPGROUNDS...AND MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...NORTHERN TUSCALOOSA...HOOVER...VESTAVIA
HILLS...BESSEMER...HOMEWOOD...NORTHPORT...MOUNTAIN BROOK...
HUEYTOWN...FAIRFIELD...HOLT...PLEASANT GROVE...MIDFIELD...BRIGHTON...
LIPSCOMB...LAKE VIEW...BROOKWOOD...SYLVAN SPRINGS...VANCE AND NORTH
JOHNS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 250 AND 258.
 INTERSTATE 459 BETWEEN MILE MARKERS 6 AND 19.
 INTERSTATE 20 BETWEEN MILE MARKERS 97 AND 118.

LAT...LON 3325 8757 3352 8730 3347 8660 3347 8667
      3342 8672 3342 8675 3337 8678 3336 8683
      3333 8683 3333 8689 3330 8693 3328 8693
      3327 8697 3325 8698 3325 8708 3322 8710
      3324 8714 3319 8720
TIME...MOT...LOC 2317Z 275DEG 47KT 3351 8720 3327 8744

87/GRANTHAM
Local storm report, Mar 1, 5:35 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CST TUE MAR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     4 NW FAIRFIELD          33.52N 86.96W
03/01/2016                   JEFFERSON          AL   PUBLIC

            TREE REPORTED DOWN. TIME ESTIMATED BY RADAR.

&&

JH
Local storm report, Mar 1, 6:00 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CST TUE MAR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     4 SSW BESSEMER          33.33N 86.98W
03/01/2016                   JEFFERSON          AL   FIRE DEPT/RESCUE

            TREE REPORTED DOWN.

0543 PM     TSTM WND DMG     4 SSW BESSEMER          33.33N 86.98W
03/01/2016                   JEFFERSON          AL   PUBLIC

            SIGNIFICANT DAMAGE REPORTED AT BENT BROOK GOLF COURSE.
            POSSIBLE DAMAGE TO VEHICLES. SEVERAL TREES DOWN. COUNTY

            ROAD 52 BLOCKED BY DOWNED TREES. TIME ESTIMATED BY RADAR.

&&

JH
Local storm report, Mar 1, 6:03 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CST TUE MAR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             4 WSW BESSEMER          33.34N 87.03W
03/01/2016  M1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL SIZED HAIL REPORTED.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:14 PM CSTSpecial Weather StatementBMXSumter46 min
Mar 1, 6:44 PM CSTTornado WarningBMXClay, Coosa, Talladega, Tallapoosa9 min
Mar 1, 6:52 PM CSTSpecial Weather StatementBMXAutauga38 min
Mar 1, 7:02 PM CSTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes58 min
Mar 1, 7:31 PM CSTSpecial Weather StatementBMXChambers44 min
Mar 1, 7:55 PM CSTSpecial Weather StatementBMXElmore, Macon, Tallapoosa35 min
Mar 1, 8:26 PM CSTTornado WarningBMXChambers, Lee14 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.